MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO PAYNER 360; INSTRUMENT, ULTRASONIC SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO PAYNER 360; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number 5450800312
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Awaiting return of device to manufacturer.
 
Event or Problem Description
It was reported that during a surgical procedure, it was noted that the device broke at the tip.It was also reported there were no delays and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.
 
Additional Manufacturer Narrative
H6; the reported product involved with this event was returned for evaluation and the reported failure of breakage was confirmed.The product was evaluated by product engineering who concluded that based on the images recorded, the tip made contact with a metal object inside the surgical site during use.This runs contrary to the advice detailed in the sonopet system (instruction for use)ifu: ¿do not strike the ultrasonic tip against a metal or surgical object during vibration.¿ it is highly likely that the damage associated with this contact led to the device fracturing during use and may have also been responsible for the frequency alarms described in the complaint description.
 
Event or Problem Description

Brand Name
PAYNER 360
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key10656984
Report Number0001811755-2020-02642
Device Sequence Number19509410
Product Code LFL
UDI-Device Identifier37613252026724
UDI-Public37613252026724
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K020220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5450800312
Device Lot Number1000396155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2020
Initial Date Received by Manufacturer 09/14/2020
Supplement Date Received by Manufacturer11/30/2020
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date12/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1